Missouri, 2005

Flood in Missouri, February 15 to 16, 2005

February 15 to 16, 2005 · NWS EAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 15, 2:00 AM CST, 6 hours earlier.

Area forecast discussion, Feb 15, 2:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CST TUE FEB 15 2005

.DISCUSSION...

TEMPERATURES AND THE THREAT OF ANY LIGHT PRECIPITATION ARE THE MAIN
CONCERNS IN THE SHORT TERM. LATEST MOISTURE IMAGERY INDICATES AN
UPPER TROUGH MOVING SLIGHTLY SOUTH OF EAST ACROSS THE NORTHERN
ROCKIES AND PACIFIC NW. GFS A LITTLE BETTER INITIALIZED WITH BETTER
DEFINED TROUGH AXIS IN THE PACIFIC NW.

AT THE SURFACE...THE COLD FRONT HAS MOVED SOUTHEAST INTO NW MO WITH
A SFC LO IN SOUTHWEST KS. ISENTROPIC LIFT ON THE 295-300K SURFACE
WAS TRIGGERING SCT RW ACROSS THE EXTREME EAST CENTRAL AND NE
PORTIONS OF THE CWA. NAM HANDLING SITUATION QUITE WELL WITH THE
ISENTROPIC LIFT SHIFTING EAST OF THE CWA BY DAYBREAK. WILL LIKELY
CONTINUE LOW THREAT OF SHOWERS FOR THE MORNING FOR THIS AREA.

OTHERWISE...H7-H5 FRONTOGENESIS WAS TRIGGERING A NARROW BAND OF
LIGHT PRECIPITATION ACROSS NRN NEBRASKA AND NORTHERN IOWA. GFS
ACTUALLY HANDLING THIS AREA OF PRECIPITATION BETTER THAN THE
NAM...THEREFORE PREFER SLIGHTLY MORE BULLISH GFS PRECIPITATION
CHANCES FOR THE NRN CWA TODAY. AS PER THE GFS...THE
FRONTOGENETICAL FORCING SHIFTS SE INTO THE NRN ZONES THIS AFTERNOON
WITH THE APPROACH OF THE UPPER TROUGH AXIS. WILL KEEP POPS ON THE
LOW SIDE AS MOISTURE IS LIMITED...UPPER QG FORCING IS WEAK...AND THE
AREA WITHIN A REGION OF ISENTROPIC DOWNGLIDE. FRONTOGENETICAL
FORCING DIMINISHES QUICKLY THIS EVENING AS THE AREA OF FORCING
SHIFTS ESE. MAY SEE A FEW SPRINKLES FOR WEST CENTRAL ZONES THIS
EVENING...BUT ONLY PLAN TO MENTION A CHANCE OF RAIN FOR THE EXTREME
NE AND EAST CENTRAL ZONES THIS EVENING. ANY RAIN SHOULD END BEFORE
TEMPERATURES APPROACH FREEZING.

HAVE ALSO RAISED TEMPERATURES FOR TODAY AS AIR MASS NOT PARTICULARLY
COLD. TEMPERATURES ALSO ADJUSTED A LITTLE HIGHER FOR TONIGHT. MODELS
ALSO SUGGEST THAT A WEAK DOWNSLOPE FLOW WILL DEVELOP AHEAD OF
SECONDARY COLD FRONT WHICH WILL MOVE THROUGH WEDNESDAY NIGHT.
ALTHOUGH TEMPERATURES DEPENDENT UPON THE EXTENT OF ANY MID OR HIGH
CLOUDS ON WEDNESDAY...PLAN TO BOOST TEMPERATURES ON WEDNESDAY.

DB

&&

.PREVIOUS DISCUSSION...

355 PM...
UPPER SYSTEM APPROACHING FROM CO PLUS ISENTROPIC LIFT ON 300K
SURFACE EXPECTED TO GENERATE A GOOD DEAL OF MID/HIGH LEVEL
CLOUDINESS ACROSS THE CWA TONIGHT AND TUESDAY. MOISTURE IS LIMITED
BUT AGREE WITH 12Z/18Z ETA QPF THAT PATCHY LIGHT RAIN IS POSSIBLE
ACROSS NORTHERN MO TONIGHT AS FRONTOGENETIC FORCING INCREASES.
MAV/ETA MOS LOW TEMPERATURES LOOK REASONABLE AS CLOUD COVER AND
SLOWER ARRIVAL OF COLD AIR KEEPS TEMPERATURES FROM FALLING TOO FAR.

TIMING OF APPROACHING COLD FRONT AND HOW FAST COLD AIR FILTERS ALSO
PRESENTS A CHALLENGE ON MAX TEMPERATURES TOMORROW. WEAK
FRONTOGENETIC FORCING BUT INCREASING POST FRONTAL MOISTURE SUGGESTS
GOING WITH LOW CHANCE POPS ACROSS SOUTHERN THIRD OF CWA IN THE
AFTERNOON. FURTHER NORTH TO ABOUT THE MO RIVER WILL ONLY MENTION
SPRINKLES.

HIGH PRESSURE AT THE SURFACE BUILDS IN FOR MID WEEK WITH A SECOND
SHOT OF COLD AIR ADVECTION MOVING IN WITH A SECONDARY COLD FRONT ON
THURSDAY. LOOKING DRY THROUGH MID WEEK WITH SLIGHTLY BELOW SEASONAL
TEMPERATURES.

MJ

SURFACE HIGH PRESSURE WILL SETTLE INTO THE REGION ON THURSDAY...
YIELDING HIGH TEMPERATURES RIGHT AROUND NORMAL FOR MID FEBRUARY.
TEMPERATURES WILL MODERATE A FEW DEGREES ON FRIDAY AHEAD OF A
SURFACE FRONT...WHICH IS PROGGED TO PASS ACROSS THE CWA ON FRIDAY
AFTERNOON AND EVENING. THIS FEATURE IS FORECAST TO STALL JUST TO THE
SOUTH OF THE FORECAST AREA ON SATURDAY...AS SHORTWAVE ENERGY EJECTS
FROM THE DESERT SOUTHWEST. MEDIUM RANGE MODEL AGREEMENT AND GFS
RUN-TO-RUN CONSISTENCY ARE DECENT...SO HAVE INCREASED POPS TO 50
PERCENT ON SATURDAY...AND ADDED CHANCE POPS TO SUNDAY AS WELL.
TEMPERATURE PROFILES CURRENTLY INDICATE THE POSSIBILITY OF RAIN AND
SNOW DURING THE EVENT ACROSS MUCH OF THE CWA...WITH THE SURFACE
FRONT ALIGNED CLOSE TO THE SOUTHERN BORDER OF EAX.

LS

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.

WFO EAX
Hazardous weather outlook, Feb 15, 5:32 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 AM CST TUE FEB 15 2005

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-151900-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A THREAT OF SNOW FRIDAY NIGHT AND SATURDAY WITH THE THREAT
MAINLY NEAR THE IOWA BORDER ON SUNDAY. THE TRACK OF THE STORM SYSTEM
WILL DETERMINE WHETHER THE THREAT WILL BE RAIN OR SNOW. AT THIS
TIME...THE TRACK IS UNCERTAIN. REGARDLESS...THE STORM SYSTEM APPEARS
TO BE WEAK WITH ONLY MINOR ACCUMULATIONS EXPECTED IF SNOW OCCURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Chariton

When
February 15, 8:00 AM CST to February 16, 8:00 AM CST
Where
Chariton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.515, -92.963 (the zone’s center; the record gives no point)

The Grand River near Brunswick crested at 19.45 feet, or 0.45 feet above flood stage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437502.